Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 27, 2021, 8:48 PM EDT for Laurens County, Treutlen County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 8:48 PM EDT (00:48 UTC)
- Expired
- Jul 27, 2021, 9:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Laurens County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 934 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
808
WWUS82 KFFC 280048
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
848 PM EDT Tue Jul 27 2021
GAZ085-086-097-098-111-280115-
Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
848 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...WESTERN
EMANUEL...WESTERN TREUTLEN...SOUTHERN JOHNSON AND NORTHEASTERN
LAURENS COUNTIES UNTIL 915 PM EDT...
At 848 PM EDT...a strong thunderstorm was near Minter, or near
Dublin...moving east at 15 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, Soperton, East Dublin, Adrian, Lothair, Orland, Rockledge,
Orianna, Barnhill, Minter, Brewton, Lowery, Blackville and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3232 8261 3231 8265 3230 8266 3229 8264
3229 8265 3227 8264 3225 8266 3238 8297
3261 8288 3258 8254 3240 8254
TIME...MOT...LOC 0048Z 285DEG 19KT 3247 8282
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 7:39 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 27, 7:39 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 739 PM EDT Tue Jul 27 2021 .UPDATE... Robust afternoon convection, at times strong to severe, beginning to wind down this evening. Still plenty of coverage in the middle Georgia /greater Macon/ area, but expect this to come to an end over the next few hours as well. Have made revisions to the PoPs and Wx grids in the near short term, and minor updates to the temps and dew points to account for latest trends. Additional updates will be done as necessary into the overnight period. 31 && .PREV DISCUSSION... /Issued 317 PM EDT Tue Jul 27 2021/ SHORT TERM /Tonight through Wednesday Night/... Deep moisture across the local forecast area is expected to continue today as PWATs remain above 2 inches due to the weak surface low across southeastern Georgia in combination with a front drifting south out of the Tennessee Valley. These features in combination will provide additional forcing and allow for scattered to numerous showers and thunderstorms across the forecast area the rest of this afternoon and evening. With plenty of instability to fuel storms, some storms may become strong to severe with gusty winds and periods of heavy rainfall possible that could lead to isolated flash flooding. In addition, heat index values continue to soar into the 100s across the area, and the Heat Advisory will continue through 8 PM this evening across portions of north and central Georgia. Some isolated spots outside of the Heat Advisory may still see heat index values near 105 degrees. Otherwise, high temperatures this afternoon are forecast to be in the 90s across the area with overnight lows in the 60s across NE Georgia with 70s elsewhere. By Wednesday, the front begins to push into the CWA bringing some relief to some portions of northern Georgia, but only as far as decreased PWATs AND slightly lower dewpoints. For southern portions of the area, the oppressive temperatures and chances for showers and thunderstorms are expected to continue. With the current forecast, we may not reach Heat Advisory criteria in a large enough area to warrant another Heat Advisory across the area Wednesday afternoon, so have held off on any issuance. We will continue to monitor heat index values if it becomes necessary. Regardless, those who will be outside should make sure to take precautions against the heat and practice good heat safety. Reaves LONG TERM /Thursday through Tuesday/... The potential to meet Heat Advisory criteria will continue through the weekend, and possibly early into next week. CWA remains in NW flow aloft through through the weekend, but the pattern should begin to shift by early next week. Longwave trough across the western Atlantic looks to retrograde a bit by Monday, driving the established ridge back to the west. At the surface, a nearly diffuse frontal boundary/trough will continue across south GA for Thursday. A second frontal boundary should begin to sag southward across northern portions of the state by the weekend. This front should slowly get pushed south by a strong high pressure building across the Great Lakes by Monday. The deeper moisture should also get "squeezed" a littler further south by early next week just ahead of the front. Somewhat drier conditions, for this time of year, are likely across northern and central portions of the CWA. The potential for Heat Advisory conditions will continue through the weekend, mainly for areas along and south of Athens to Macon to Columbus. NListemaa && .AVIATION... 00Z Update... TS winding down this evening, but still enough near KMCN to keep TEMPO for another hour. Although post-storm skies are clearing, anticipate MVFR to possible IFR CIGS to develop overnight. Improvement to VFR expected after 13-15Z. Have not included precip in TAFs for the afternoon due to limited coverage and uncertainty. Winds light/vrb overnight then N/NE through the day at 8kt or less. //ATL Confidence...00Z Update... Medium confidence on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 93 74 98 / 50 10 5 5 Atlanta 73 92 74 97 / 60 20 5 5 Blairsville 67 90 67 91 / 40 10 5 0 Cartersville 72 94 71 96 / 60 10 5 5 Columbus 74 92 75 97 / 70 30 20 10 Gainesville 72 93 73 95 / 50 10 5 5 Macon 73 92 74 99 / 70 30 10 10 Rome 72 95 71 98 / 50 5 0 0 Peachtree City 72 92 73 97 / 70 20 5 5 Vidalia 74 89 74 95 / 80 50 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Crawford...Crisp...Dodge...Dooly...Greene...Hancock...Houston... Jasper...Johnson...Jones...Lamar...Laurens...Macon...Marion... Monroe...Montgomery...Morgan...Muscogee...Newton...Oconee... Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot... Taylor...Telfair...Treutlen...Twiggs...Upson...Walton... Washington...Webster...Wheeler...Wilcox...Wilkinson. && SHORT TERM...31 LONG TERM....NListemaa AVIATION...31
Hazardous weather outlook, Jul 27, 8:28 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 828 PM EDT Tue Jul 27 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 828 PM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered thunderstorms are ongoing across portions of north and central Georgia this evening. Some storms could become strong with very heavy rainfall, gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Hot and humid conditions with heat index values of 100 to 110 are likely again on Wednesday, Thursday and Friday. Isolated thunderstorms will also be possible across north and central Georgia Wednesday through Friday, becoming more numerous Saturday through Monday. Any storms could become strong with very heavy rain, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 27, 7:36 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
736 PM EDT Tue Jul 27 2021
GAZ006-007-014-015-280000-
Gilmer GA-Dawson GA-Lumpkin GA-Fannin GA-
736 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...
NORTHWESTERN DAWSON...WESTERN LUMPKIN AND SOUTHEASTERN FANNIN
COUNTIES UNTIL 800 PM EDT...
At 735 PM EDT...a strong thunderstorm was near Black Gap Shelter, or
14 miles east of Ellijay...moving south at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Amicalola Falls State Park, Springer Mountain Shelter, Len Foote Hike
Inn, Pisgah, Black Gap Shelter, Stover Creek Shelter and Fausett
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3467 8414 3466 8415 3465 8415 3466 8413
3465 8413 3449 8416 3449 8429 3454 8434
3456 8435 3456 8437 3457 8438 3472 8430
TIME...MOT...LOC 2335Z 019DEG 7KT 3463 8425
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 27, 7:36 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
736 PM EDT Tue Jul 27 2021
GAZ083-094>096-105>108-280000-
Peach GA-Crisp GA-Dooly GA-Houston GA-Wilcox GA-Bleckley GA-
Twiggs GA-Pulaski GA-
736 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEACH...CRISP...DOOLY...
HOUSTON...WESTERN WILCOX...SOUTHWESTERN BLECKLEY...SOUTHWESTERN
TWIGGS AND PULASKI COUNTIES UNTIL 800 PM EDT...
At 735 PM EDT...a strong thunderstorm was near Hawkinsville...moving
northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Cordele, Cochran, Hawkinsville, Vienna, Warner Robins,
Centerville, Byron, Unadilla, Rochelle, Arabi, Pineview, Pinehurst,
Pitts, Robins Air Force Base, Hayneville, Houston Lake, Mobley
Crossing, Mock Springs and Seville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3182 8384 3183 8384 3182 8386 3184 8386
3185 8393 3204 8390 3223 8382 3264 8374
3260 8357 3234 8331 3228 8333 3229 8334
3225 8337 3223 8335 3195 8346 3185 8355
3185 8361 3180 8361 3180 8372
TIME...MOT...LOC 2335Z 239DEG 21KT 3226 8353
WIND...40MPHLocal storm report, Jul 27, 8:10 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 1 SW CHASTAIN MEMORIAL 33.86N 84.41W
07/27/2021 FULTON GA PUBLIC
MULTIPLE TREES REPORTED DOWN ALONG BROADLAND RD NW,
BETWEEN ANDOVER RD AND W CONWAY DR NW.
&&
EVENT NUMBER FFC2100460
SKSpecial weather statement, Jul 27, 8:18 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
818 PM EDT Tue Jul 27 2021
GAZ083>086-095>098-107-109-111-280045-
Wilkinson GA-Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Houston GA-
Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
818 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...NORTHERN
WHEELER...WESTERN EMANUEL...WESTERN TREUTLEN...JOHNSON...NORTHEASTERN
HOUSTON...LAURENS...BLECKLEY...NORTHWESTERN DODGE...TWIGGS AND
NORTHEASTERN PULASKI COUNTIES UNTIL 845 PM EDT...
At 817 PM EDT...a strong thunderstorm was near Dublin...moving east
at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, Cochran, Hawkinsville, Wrightsville, Jeffersonville, Warner
Robins, East Dublin, Chester, Adrian, Dexter, Dudley, Cadwell, Rentz,
Danville, Montrose, Allentown, Robins Air Force Base, Marion, Kite
and Spann.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3226 8267 3226 8337 3230 8349 3256 8362
3279 8353 3280 8350 3272 8315 3270 8249
TIME...MOT...LOC 0017Z 257DEG 15KT 3259 8294
WIND...40MPHSpecial weather statement, Jul 27, 8:20 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
820 PM EDT Tue Jul 27 2021
GAZ111>113-280045-
Toombs GA-Wheeler GA-Montgomery GA-
820 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
SOUTHEASTERN WHEELER AND SOUTHERN MONTGOMERY COUNTIES UNTIL 845 PM
EDT...
At 820 PM EDT...a strong thunderstorm was over Charlotteville, or 9
miles northeast of Hazlehurst...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Uvalda, Alston, English Eddy, Cedar Crossing, Jordan, Charlotteville,
McNatt Falls and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3203 8268 3208 8261 3212 8250 3207 8241
3194 8230 3195 8231 3194 8238 3196 8238
3195 8239 3196 8240 3195 8240 3197 8243
3197 8248 3196 8250 3195 8248 3195 8249
3196 8251 3196 8257 3192 8262
TIME...MOT...LOC 0020Z 325DEG 13KT 3198 8253
WIND...40MPHSpecial weather statement, Jul 27, 8:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
848 PM EDT Tue Jul 27 2021
GAZ085-086-097-098-111-280115-
Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
848 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...WESTERN
EMANUEL...WESTERN TREUTLEN...SOUTHERN JOHNSON AND NORTHEASTERN
LAURENS COUNTIES UNTIL 915 PM EDT...
At 848 PM EDT...a strong thunderstorm was near Minter, or near
Dublin...moving east at 15 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, Soperton, East Dublin, Adrian, Lothair, Orland, Rockledge,
Orianna, Barnhill, Minter, Brewton, Lowery, Blackville and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3232 8261 3231 8265 3230 8266 3229 8264
3229 8265 3227 8264 3225 8266 3238 8297
3261 8288 3258 8254 3240 8254
TIME...MOT...LOC 0048Z 285DEG 19KT 3247 8282
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:18 PM EDT | Special Weather Statement | FFC | Bleckley, Johnson, Laurens, Twiggs | 27 min |
| Jul 27, 8:20 PM EDT | Special Weather Statement | FFC | Montgomery | 25 min |
| Jul 27, 9:15 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Jul 27, 9:22 PM EDT | Special Weather Statement | FFC | Wheeler | 23 min |
| Jul 28, 4:07 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Treutlen | 23 min |
| Jul 28, 4:10 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Washington | 35 min |
| Jul 28, 4:33 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Treutlen, Wheeler | 27 min |
| Jul 28, 4:51 PM EDT | Special Weather Statement | FFC | Washington | 24 min |
| Jul 28, 5:06 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 24 min |
| Jul 28, 5:19 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Jul 28, 5:31 PM EDT | Special Weather Statement | FFC | Webster | 29 min |
| Jul 28, 5:33 PM EDT | Special Weather Statement | FFC | Telfair | 27 min |
| Jul 28, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 30 min |
| Jul 28, 6:39 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.